MAUDE Adverse Event Report: VASCUTEK LTD. CANNULA GRAFT; PVC CANNULA WITH GELATIN SEALED EPTFE VASCULAR PROSTHESIS

VASCUTEK LTD. CANNULA GRAFT; PVC CANNULA WITH GELATIN SEALED EPTFE VASCULAR PROSTHESIS
Model Number PVC CANNULA
Medical Device Problem Codes Loss of or Failure to Bond (1068); Leak/Splash (1354)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).No information provided on patient condition prior to event other than age and sex.Hospital reported no patient harm due to event.(b)(4).Reported leak from between pvc tube and luer connector.(b)(4).Leak reported to emanate from bond between pvc tube and luer connector.Actual device not evaluated - actual device discarded by hospital after procedure.No testing methods performed - no testing could be performed on device as it was disposed of by hospital and therefore not returned.Process evaluation - evaluation of qc and manufacturing records performed.Manufacturing review - review performed on qc, manufacturing, physical test records, incoming goods inspection records and sub-assembly records assembly and packing review - review of sub- assembly and final assembly records, sterilisation process review - review of sterilisation cycle carried out.No failure detected - review of related qc, manufacturing and associated documentation did not show any issues with manufacture of batch or sub-assembly.All processes carried out to specification.All physical and in-process testing met stipulated acceptance criteria.Of the batch of 140 sub-assembled pvc tube to connector parts used in this batch, twelve were taken and destructively tested.Pull tests were carried out between pvc tube and connector and all met acceptance criteria.Pressure tests were also carried out and no leakage was found on any of the twelve tested.Device discarded by user, unable to follow up.- as the device was discarded by the hospital it was not possible to confirm exact nature of leakage and/or root cause.Unable to confirm complaint - without return of device it is not possible to confirm complaint -no issues were found with batch manufacture or processing.No further complaints have been received to date.In the last 5 years there have been 2 complaints for leakage of a cannula, this one in relation to the area between pvc and connector, and one in relation to leakage between eptfe graft and pvc tube.When compared to cannula sales over last 5 years ((b)(4)) this gives an very low occurrence rate of (b)(4).Vascutek now considers this complaint closed.No further actions required however, the issue will be tracked and trended as part of the routine complaints monitoring and reporting process.If an adverse trend develops action may be taken at that time.Device discarded by hospital.
 
Event or Problem Description
The event was described to vascutek on 23-nov-16 as follows: a linear crack was noticed in cannula connector.After the device was connected and flow established the cannula was found to be leaking at the crack site, it was approx.1cm, or less, from the luer cap on the connector.A sterile band was used to cover the area and prevent active leak.A small leak remained but the case was completed.No effect on patient, cannula was removed when patient was taken off bypass as per normal procedure.On 28th nov 2016 further information was received from the hospital that the leakage was due to poor connection between plastic tube (pvc) and luer lock connector rather than crack in connector.

Brand Name
CANNULA GRAFT
Common Device Name
PVC CANNULA WITH GELATIN SEALED EPTFE VASCULAR PROSTHESIS
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan business park
renfrewshire, scotland PA4 9 RR
UK  PA4 9RR
MDR Report Key6192547
Report Number9612515-2016-00031
Device Sequence Number10795920
Product Code DWF
UDI-Device Identifier05037881009537
UDI-Public05037881009537
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K081560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/21/2016
Report Date (Section F) 11/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2018
Device Model NumberPVC CANNULA
Device Catalogue NumberCGS2008S
Device Lot Number14892510
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/21/2016
Device Age10 MO
Event Location Hospital
Date Report to Manufacturer11/23/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2016
Initial Report FDA Received Date12/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR